Edited by PharmD2017, 09 November 2012 - 08:41 PM.
Posted 09 November 2012 - 08:40 PM
Posted 09 November 2012 - 09:06 PM
Posted 09 November 2012 - 10:22 PM
Posted 10 November 2012 - 08:22 PM
Posted 11 November 2012 - 12:58 AM
Posted 11 November 2012 - 10:37 AM
Posted 11 November 2012 - 09:15 PM
i discovered acne.org towards the end of 2008 when my acne was out of control bad. after researching accutane on this site, i went to a new derm and got on it in january of 2009 and took it for 7 months. my course was pretty easy, the side effects weren't nearly as bad as i thought they were going to be. my acne did get worse before it got better though. but at the end of the 7 months my face was clear and beautiful. in fact, i was completly clear since like month 4. i loved it. i stayed clear for 3 years until this past June when it started acting up again. i'm bummed to be back on acne.org and bummed to be back on my second course of accutane, but i'm thankful for those 3 years of clear skin. it was amazing. and in truth, i know accutane is the only thing that will ever help my face since my acne is genetic.
just stick with it and stay strong. you will be sooooo happy in the end when people compliment your nice skin and you won't have to spend forever piling on makeup to cover your breakouts. trust me.
Posted 12 November 2012 - 01:21 AM
7 months? Do you remember what MG you were on?
not exactly. i believe i was on 40 for a few months. then 60 for a few and my last month was 30. something like that.
Posted 12 November 2012 - 01:40 PM
Posted 12 November 2012 - 04:05 PM
Posted 12 November 2012 - 11:20 PM
Edited by PharmD2017, 12 November 2012 - 11:20 PM.
Posted 12 November 2012 - 11:56 PM
Goodluck!! I also just started using claravis (accutane) in september, started on 10mg a day, then october went up to 30mg a day and now just started this past Friday with 30 mg twice daily.. Hoping I will start to see some results soon I am so discouraged...
Hey blondie your dose is right. Some people are started on a really low dose to limit their initial breakout and also it limits the risk of an allergic reaction. You are on a higher dose than me, so long as your dose is equal to or above the 0.5mg/day than all the dose effects is how long your Accutane course lasts. Good luck with your treatment.
Blondie, I think your dose is too low. I weigh less than 100 pounds and I've always been prescribed 40 milligrams. Research on Accutane suggests 0.5 to 1 mg/kg/day is appropriate for treating acne.
Katie the 0.5 to 1mg/kg/day is for your accumulative dose, but that doesn't mean that some can't start on less. I am around 74 kg and I started on only 20mg/day, for three months,because my derm was concerned about me getting a horrible initial breakout and scarring from it. I am on my 170th day and a lot of the people who have started around when I did have had success with Accutane. Good luck with your treatment.
Edited by jamie o, 13 November 2012 - 04:53 PM.
Posted 13 November 2012 - 03:15 PM
Posted 13 November 2012 - 04:23 PM
Posted 13 November 2012 - 05:30 PM
Posted 13 November 2012 - 09:27 PM
Taylor, did your acne return to what it was like before you were on Accutane? That's unusual that your dosage would be increased, then decreased. My dermatologist told me I'm staying at 40 milligrams the entire time.
heyyyy. no my acne didn't come back nearly as bad as before. i'd say it was about 1/4 as bad as before. before i took accutane for the first time my spots were huge, red and deep under the skin and my face was just ANGRY lol. when i started coming back this past June it was mostly just small whitehead spots on my chin/jawline/sides of my face. but i know that for me, nothing will help it besides Accutane so i just went right for it instead of wasting time with topicals or perscription washes. those just irritate my already DRY skin and make matters worse.
my derms "plan" for me is to start me out at 40 for the 1st month then go up to 80 for the next 4 or 5 months, but i told her i don't really feel comfortable with taking 80 MG. honestly my acne isn't THAT bad to be on 80 MG. she's totally cool with that and says it's up to me what i wanna do. so i'm gonna increase to 60 MG next month and see how that feels.
Posted 14 November 2012 - 05:41 PM
Posted 14 November 2012 - 09:29 PM
My derm also said that a lot of the things they list as side-effects listed are just to prevent people taking lawsuits against the medication's company. How can someone blame some medicine they took ten years ago for their health problems, when it could be from abusing their bodies both prior and post accutane. That's why there are so many potenital side-effects. Not saying people should drink much or often, especially if the blood tests are dodgy.
In saying what I've said I'm probably going to aim at having a non alcoholic beer, damn I miss my spirits.
Have fun this weekend
Edited by jamie o, 14 November 2012 - 11:22 PM.